Alert archive / Illinois / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Feb 15, 2015, 2:38 PM CST for 6 counties in Illinois. It took effect at Feb 15, 2015, 6:00 PM CST. It was in force for 24 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2015, 2:38 PM CST (20:38 UTC)
- In effect from
- Feb 15, 2015, 6:00 PM CST
- Expired
- Feb 16, 2015, 5:32 PM CST
- In force
- 24 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 9:30 PM CST | SNOW 1 | Ne Watson, IL | STILL SNOWING |
| Feb 15, 10:43 PM CST | SNOW 2 | Ne Watson, IL | STORM TOTAL SO FAR IS 3 INCHES. |
| Feb 15, 11:04 PM CST | SNOW 2 | Effingham, IL | |
| Feb 15, 11:45 PM CST | SNOW 3.3 | Edgewood, IL | RELAYED VIA MEDIA FROM FACEBOOK REPORT |
| Feb 16, 1:50 AM CST | SNOW 5 | Edgewood, IL | RELAYED FROM TV MEDIA. STILL STEADY SNOW FALLING. |
| Feb 16, 2:59 AM CST | SNOW 5 | Dieterich, IL | STILL SNOWING. RELAYED FROM NWS ST LOUIS |
| Feb 16, 4:00 AM CST | SNOW 3.3 | Effingham, IL | STORM TOTAL SNOWFALL...STILL SNOWING LIGHTLY...SWOP REPORT. |
| Feb 16, 6:00 AM CST | SNOW 3 | 2 S Olney, IL | 24-HOUR SNOWFALL |
| Feb 16, 6:00 AM CST | SNOW 3 | 2 S Olney, IL | |
| Feb 16, 6:00 AM CST | SNOW 3 | 6 Sse Clay City, IL | 24-HOUR SNOWFALL. |
| Feb 16, 6:30 AM CST | SNOW 3 | Flora, IL | 24-HOUR SNOWFALL. |
| Feb 16, 6:45 AM CST | SNOW 3.3 | 1 S Flora, IL | STORM TOTAL SO FAR. SWOP REPORT. |
| Feb 16, 6:45 AM CST | HEAVY SNOW 8.2 | Watson, IL | STORM TOTAL SNOWFALL...STILL SNOWING...SWOP REPORT. |
| Feb 16, 7:00 AM CST | SNOW 3.5 | Hutsonville, IL | 0.32 INCH WATER CONTENT |
| Feb 16, 7:00 AM CST | SNOW 3.6 | Hutsonville, IL | STORM TOTAL SNOWFALL...STILL SNOWING. |
| Feb 16, 7:00 AM CST | SNOW 4.5 | Palestine, IL | RELAYED VIA FACEBOOK |
| Feb 16, 7:00 AM CST | SNOW 4.6 | Robinson, IL | STORM TOTAL SNOWFALL...STILL SNOWING LIGHTLY. |
| Feb 16, 7:00 AM CST | SNOW 5 | 3 Sw Effingham, IL | 24-HOUR SNOWFALL...STILL SNOWING LIGHTLY. |
| Feb 16, 7:00 AM CST | SNOW 5.7 | 1 W Lawrenceville, IL | |
| Feb 16, 7:00 AM CST | SNOW 6 | 3 W Robinson, IL | STORM TOTAL SNOWFALL...STILL SNOWING LIGHTLY. |
| Feb 16, 7:00 AM CST | SNOW 7 | Newton, IL | STORM TOTAL SNOWFALL SO FAR...STILL SNOWING LIGHTLY. |
| Feb 16, 7:00 AM CST | SNOW 8.5 | Altamont, IL | RELAYED VIA FACEBOOK |
| Feb 16, 7:15 AM CST | SNOW 3 | Beecher City, IL | 24-HOUR SNOWFALL...STILL SNOWING LIGHTLY. |
| Feb 16, 7:30 AM CST | SNOW 3.8 | Effingham, IL | 24-HOUR SNOWFALL...SWOP REPORT...STILL SNOWING LIGHTLY. |
| Feb 16, 7:45 AM CST | SNOW 7.5 | 5 E Watson, IL | STORM TOTAL SNOWFALL...SWOP REPORT...STILL SNOWING LIGHTLY. |
| Feb 16, 8:00 AM CST | SNOW 7 | Newton, IL | RELAYED VIA FACEBOOK |
| Feb 16, 8:00 AM CST | SNOW 9 | 4 N Mason, IL | RELAYED VIA FACEBOOK |
| Feb 16, 8:00 AM CST | HEAVY SNOW 9 | Hord, IL | RELAYED VIA FACEBOOK |
| Feb 16, 8:00 AM CST | SNOW 9 | Mason, IL | RELAYED VIA FACEBOOK |
| Feb 16, 8:30 AM CST | HEAVY SNOW 6.5 | 1 Nw Ste. Marie, IL | STORM TOTAL SNOWFALL...STILL SNOWING...SWOP REPORT. |
| Feb 16, 9:00 AM CST | HEAVY SNOW 8 | 10 Sw Dieterich, IL | RELAYED VIA FACEBOOK |
| Feb 16, 9:15 AM CST | SNOW 5 | 3 Sw Louisville, IL | STORM TOTAL SNOWFALL...SWOP REPORT. |
| Feb 16, 10:30 AM CST | HEAVY SNOW 8.9 | Watson, IL | ANOTHER 0.70 OF AN INCH OF SNOW SINCE 0645...STORM TOTAL SNOWFALL...SWOP REPORT. |
| Feb 16, 12:15 PM CST | SNOW 4.6 | Effingham, IL | |
| Feb 16, 2:52 PM CST | SNOW 6.5 | 3 Sw Louisville, IL | |
| Feb 16, 2:54 PM CST | SNOW 8 | Newton, IL | |
| Feb 16, 5:08 PM CST | HEAVY SNOW 7 | 1 Nw Ste. Marie, IL | STORM TOTAL SNOWFALL. SWOP REPORT. |
| Feb 16, 5:38 PM CST | SNOW 5 | 3 Sw Hidalgo, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932 WWUS43 KILX 152038 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 238 PM CST SUN FEB 15 2015 ...HEAVY SNOW OVER SOUTHEAST ILLINOIS TONIGHT INTO MONDAY WITH ACCUMULATING SNOW EXTENDING INTO CENTRAL ILLINOIS... ILZ066>068-071>073-160445- /O.UPG.KILX.WW.Y.0006.150216T0000Z-150217T0000Z/ /O.NEW.KILX.WS.W.0003.150216T0000Z-150217T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 238 PM CST SUN FEB 15 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...STEADY LIGHT SNOW WILL BEGIN THIS EVENING...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT AND NOON ON MONDAY. * ACCUMULATIONS...6 TO 8 INCHES...WITH THE HIGHER AMOUNTS MAINLY ALONG AND SOUTH OF HIGHWAY 50. * IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ052-061>063-160445- /O.CON.KILX.WW.Y.0006.150216T0000Z-150217T0000Z/ CHRISTIAN-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...SHELBYVILLE 238 PM CST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. * TIMING...STEADY LIGHT SNOW WILL BEGIN THIS EVENING...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT AND NOON ON MONDAY. * ACCUMULATIONS...3 TO 5 INCHES. * IMPACTS...ROADS AND WALKWAYS WILL BECOME SNOW COVERED AND SLIPPERY THIS EVENING...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH THE DAY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ONTON
6 follow-up statements
033 WWUS43 KILX 160315 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CST SUN FEB 15 2015 ILZ066>068-071>073-161000- /O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 915 PM CST SUN FEB 15 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT AND MONDAY...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * ACCUMULATIONS...6 TO 8 INCHES...WITH THE HIGHER AMOUNTS MAINLY ALONG AND SOUTH OF HIGHWAY 50. * IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ052-061>063-161000- /O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ CHRISTIAN-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...SHELBYVILLE 915 PM CST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO THE AFTERNOON HOURS OF MONDAY...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * ACCUMULATIONS...3 TO 5 INCHES. * IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH THE DAY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SMITH
168 WWUS43 KILX 160400 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1000 PM CST SUN FEB 15 2015 ILZ066>068-071>073-161000- /O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1000 PM CST SUN FEB 15 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT AND MONDAY...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * ACCUMULATIONS...6 TO 8 INCHES...WITH THE HIGHER AMOUNTS MAINLY ALONG AND SOUTH OF HIGHWAY 50. * IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ049>051-161000- /O.EXA.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD 1000 PM CST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO THE AFTERNOON HOURS OF MONDAY...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * ACCUMULATIONS...WILL RANGE FROM 1 TO 2 INCHES ALONG AND NORTH OF A WINCHESTER TO JACKSONVILLE TO SPRINGFIELD LINE...AND FROM 2 TO 4 INCHES TO THE SOUTH. * IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH THE DAY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ052-061>063-161000- /O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ CHRISTIAN-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...SHELBYVILLE 1000 PM CST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO THE AFTERNOON HOURS OF MONDAY...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * ACCUMULATIONS...3 TO 5 INCHES. * IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH THE DAY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SMITH
793 WWUS43 KILX 161003 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 403 AM CST MON FEB 16 2015 ILZ066>068-071>073-161800- /O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 403 AM CST MON FEB 16 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL CONTINUE TODAY...WITH THE HEAVIEST ADDITIONAL ACCUMULATIONS MAINLY UP UNTIL NOON. * ACCUMULATIONS...6 TO 9 INCHES...WITH THE HIGHER AMOUNTS MAINLY ALONG AND SOUTH OF INTERSTATE 70. * IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ049>052-061>063-161800- /O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...SHELBYVILLE 403 AM CST MON FEB 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL CONTINUE THIS MORNING...THEN DIMINISH THIS AFTERNOON. THE HEAVIEST ADDITIONAL ACCUMULATIONS WILL OCCUR BEFORE NOON TODAY. * ACCUMULATIONS...WILL RANGE FROM 1 TO 2 INCHES ALONG AND NORTH OF A WINCHESTER TO JACKSONVILLE TO SPRINGFIELD LINE...AND FROM 2 TO 4 INCHES TO THE SOUTH. * IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH THE DAY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SHIMON
361 WWUS43 KILX 161642 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CST MON FEB 16 2015 ILZ049>052-161745- /O.CAN.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ SCOTT-MORGAN-SANGAMON-CHRISTIAN- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE 1042 AM CST MON FEB 16 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED FROM CHRISTIAN COUNTY WESTWARD...THEREFORE THE ADVISORY HAS BEEN CANCELLED IN THIS AREA. SNOWFALL REPORTS FROM THE AREA HAVE RANGED FROM AROUND 1 TO 3 INCHES. $$ ILZ066>068-071>073-170000- /O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1042 AM CST MON FEB 16 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...ACCUMULATING SNOW WILL CONTINUE THROUGH AFTERNOON TODAY...TAPERING OFF TOWARD EVENING. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS GENERALLY 1 TO 2 INCHES. STORM TOTALS 6 TO 10 INCHES. * IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ061>063-170000- /O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITY OF...SHELBYVILLE 1042 AM CST MON FEB 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL GRADUALLY DIMINISH THROUGH AFTERNOON. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS AROUND 1 INCH. STORM TOTAL ACCUMULATIONS GENERALLY 2 TO 4 INCHES. * IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ONTON
956 WWUS43 KILX 161719 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1119 AM CST MON FEB 16 2015 ILZ066>068-071>073-170000- /O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1119 AM CST MON FEB 16 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...ACCUMULATING SNOW WILL CONTINUE THROUGH AFTERNOON TODAY...TAPERING OFF TOWARD EVENING. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS GENERALLY 1 TO 2 INCHES. STORM TOTALS 6 TO 10 INCHES. * IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ061>063-170000- /O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITY OF...SHELBYVILLE 1119 AM CST MON FEB 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL GRADUALLY DIMINISH THROUGH AFTERNOON. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS AROUND 1 INCH. STORM TOTAL ACCUMULATIONS GENERALLY 2 TO 4 INCHES. * IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ONTON
442 WWUS43 KILX 162332 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 532 PM CST MON FEB 16 2015 ILZ066>068-071>073-170045- /O.CAN.KILX.WS.W.0003.000000T0000Z-150217T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 532 PM CST MON FEB 16 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WARNING. THE THREAT FOR ADDITIONAL SNOW ACCUMULATIONS HAS ENDED LATE THIS AFTERNOON. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ ILZ061>063-170045- /O.CAN.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/ SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITY OF...SHELBYVILLE 532 PM CST MON FEB 16 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT FOR ADDITIONAL SNOWFALL HAS SHIFTED OUT OF OUR AREA LATE THIS AFTERNOON. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ SMITH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 11:44 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 15, 11:44 AM CST, 2 hours 54 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CST Sun Feb 15 2015 .UPDATE... ISSUED AT 1045 AM CST SUN FEB 15 2015 16z/10am satellite imagery shows clouds blanketing all but the far NE KILX CWA around Danville and Paris. After another hour or two of sunshine, clouds will overspread this area as well. Later in the day, an area of 700mb frontogenetic forcing will develop well north of an approaching system from northern Missouri into south-central Illinois. Airmass will initially be quite dry, so think measurable precip will hold off until evening after column moistening occurs. Will maintain just low chance PoPs across the far W/SW CWA after 21z in case some light snow/flurries can make it to the ground at that time. Current forecast has a good handle on the situation, so no major updates are planned at this time. && .SHORT TERM...(Today) ISSUED AT 328 AM CST SUN FEB 15 2015 The wind speeds have diminished to around 8-12 mph, with air temps slightly warmer than originally forecast. The surface ridge axis has maintained across our counties from NW to SE, with the pressure gradient weakening over the past couple of hours. That combo has worked to keep our wind chills slightly warmer than advisory criteria in most locations. BMI finally reached -15F wind chill at 3 am, with DNV/CMI/Lacon all very close. High clouds are advancing into our western counties, which will work to keep temps from dropping much farther in that area. We are close enough to advisory wind chills across the northern portion of the advisory to keep that going, but will remove the southern row of counties. Beyond that, the main concern turns to the onset of snow with the next system passing by to the south of IL. The 00z models trended farther north with the coverage of snowfall for later today, so have added some low chance PoPs to the 23z time frame and slights at 22z along our far SW county border from Winchester to Flora. Do not expect much accumulation before 6 pm however. High temps will remain well below normal due to the very cold air remaining in place under the surface ridge. Will keep highs in the mid-teens north, with around 20 toward Lawrenceville. Winds will shift from north to the east by afternoon with speeds generally in the 5 to 10 mph range. && .LONG TERM...(Tonight through Saturday) ISSUED AT 328 AM CST SUN FEB 15 2015 Will issue a winter weather advisory for southern 8 counties tonight and Monday for 3-6 inches of snow with the heaviest amounts near 6 inches along and south of highway 50 over southern parts of Clay, Richland and Lawrence counties. 00Z forecast models have made a big shift northward with the storm system tonight and Monday and are now bringing several inches of snow to southern IL with even higher amounts of 6-10 inches south of CWA where winter storm warnings are posted. Snow ratios will be fairly high in cold airmass (15-20:1) so a fluffy snow. Winds will be less than 10 mph during this event so not much blowing or drifting snow. If models continue further northward trends, then southern counties especially Clay, Richland and Lawrence may need to be upgraded to a winter storm warning tonight and Monday. Southeast IL has not seen much snow so far this winter, with most areas just getting around 1 inch or less since Dec 1. Forecast models now show a stronger surface low pressure moving further north from the southern MS river valley across the TN river valley Monday. A frontogenetic band of snow to develop north of this low over southern half of IL by this evening and continue into Monday across southeast IL with snow mainly south of I-72 and a sharp north to south gradient of snowfall amounts. Dry air in place to initially limit snowfall amounts at beginning of event this afternoon/evening. Lows tonight range from 8-13F with coldest readings from I-74 ne. Highs Monday in the lower to middle 20s. Low pressure lifts ne across the mid Atlantic states Monday night ending the snow over southeast IL by sunset Monday while some light snow off the Great Lakes moves across ne IL and generally stays ne of CWA. Upper level trof to dig southward over the Midwest during midweek bringing another surge of arctic air into the region. Highs Wed may not even reach 10F north of I-72 while lows Wed night dip to zero to 5 below over central IL with wind chills of 15-20 below zero Wed night into mid morning Thu, so a wind chill advisory may be needed then. Arctic high pressure ridge settles over IL by sunset Thu then shifts east of the state Friday while next weather system brings a chance of light snow Friday night and Saturday and lingering in southeast IL Sat evening. ECMWF and GFS models differ with handling the timing and position of this weather system and qpf amounts so stayed close to guidance pops late this week. Temperatures to modify toward the weekend but still average below normal for late February. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 1143 AM CST SUN FEB 15 2015 12z models are in good agreement concerning approaching winter storm system, with all solutions keeping the bulk of the snow south of the central Illinois terminals tonight. KSPI and KDEC will be on the northern fringe of the precip, so will lower ceilings to MVFR at KSPI by 04z and at KDEC by 06z. Visbys may be reduced to around 3-4sm at the peak of the light snow overnight, before precip exits early Monday morning. Will end the snow, but maintain MVFR ceilings after 13-14z. Further north, VFR conditions will prevail through the entire 18z TAF period for the I-74 terminals. && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 6 PM this evening to 6 PM CST Monday FOR ILZ052-061>063-066>068-071>073. && UPDATE...Barnes SHORT TERM...Shimon LONG TERM...07 AVIATION...Barnes
Hazardous weather outlook, Feb 15, 11:54 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1154 AM CST SUN FEB 15 2015 ILZ027>031-036>038-040>051-053>057-161200- CASS-CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD- 1154 AM CST SUN FEB 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SURGE OF ARCTIC AIR WILL ARRIVE BY THE MIDDLE OF NEXT WEEK...WITH SUB-ZERO WIND-CHILLS ONCE AGAIN LIKELY BY TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ052-061>063-066>068-071>073-161200- CHRISTIAN-CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-RICHLAND-SHELBY- 1154 AM CST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL BECOME WIDESPREAD THIS EVENING...WITH SNOW CONTINUING OVERNIGHT. SNOWFALL AMOUNTS OVERNIGHT COULD REACH BETWEEN 1 TO 3 INCHES. ROADS AND WALKWAYS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW SHOWERS WILL CONTINUE MONDAY MORNING...THEN TAPER OFF MONDAY AFTERNOON. STORM TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED...WITH THE HIGHER TOTALS ALONG AND SOUTH OF HIGHWAY 50 FROM FLORA TO LAWRENCEVILLE. HAZARDOUS TRAVEL WILL CONTINUE ON MONDAY DUE TO SNOW COVERED ROADS. ANOTHER SURGE OF ARCTIC AIR WILL ARRIVE BY THE MIDDLE OF NEXT WEEK...WITH SUB-ZERO WIND-CHILLS ONCE AGAIN LIKELY BY TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:14 AM CST | Winter Weather Advisory | ILX | Christian, Clark, Clay, Crawford, Cumberland, Effingham and 7 more | 38 hr |
Nearby
Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.